Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 27, NWS Milwaukee, WI

June 21, 2007Kenosha County, Racine County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 21, 2007, 7:44 AM CDT for Kenosha County, Racine County, Wisconsin. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2007, 7:44 AM CDT (12:44 UTC)
Expired
Jun 21, 2007, 8:22 AM CDT
In force
38 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

Counties Kenosha County, WI, Racine County, WI

The radar

The Milwaukee radar (KMKX), 71 km from the middle of the area, began a volume at 12:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 7:56 AM CDTHAIL 0.88Silver Lake, WI
Jun 21, 7:57 AM CDTHAIL 0.88Paddock Lake, WIHAIL COVERING THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1622 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 211243
SVRMKX
WIC059-101-211345-
/O.NEW.KMKX.SV.W.0027.070621T1244Z-070621T1345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
744 AM CDT THU JUN 21 2007

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN RACINE COUNTY IN SOUTHEAST WISCONSIN
  KENOSHA COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 845 AM CDT

* AT 738 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR BOHNERS LAKE...OR ABOUT 6 MILES NORTH OF
  TWIN LAKES...AND MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PADDOCK LAKE...SILVER LAKE AND CAMP LAKE BY 750 AM CDT...
  LAKE CATHERINE BY 755 AM CDT...
  PLEASANT PRAIRIE BY 805 AM CDT...

LAT...LON 4271 8825 4255 8836 4217 8753 4241 8735

$$

REM
2 follow-up statements
000 
WWUS53 KMKX 211255
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
753 AM CDT THU JUN 21 2007

WIC101-211303-
/O.CAN.KMKX.SV.W.0027.000000T0000Z-070621T1345Z/
RACINE-
753 AM CDT THU JUN 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR RACINE COUNTY IS CANCELLED...

LAT...LON 4264 8817 4255 8836 4217 8753 4241 8735

$$

WIC059-211345-
/O.CON.KMKX.SV.W.0027.000000T0000Z-070621T1345Z/
KENOSHA-
753 AM CDT THU JUN 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR KENOSHA COUNTY...

AT 746 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR NEW MUNSTER...MOVING SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SALEM AND LAKE CATHERINE BY 800 AM CDT...
  BRISTOL BY 805 AM CDT...
  PLEASANT PRAIRIE BY 815 AM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4264 8817 4255 8836 4217 8753 4241 8735

$$

REM
000 
WWUS53 KMKX 211322
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
819 AM CDT THU JUN 21 2007

WIC059-211329-
/O.CAN.KMKX.SV.W.0027.000000T0000Z-070621T1345Z/
KENOSHA-
819 AM CDT THU JUN 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR KENOSHA COUNTY IS CANCELLED...

THE THUNDERSTORM OVER SOUTHERN KENOSHA COUNTY WHICH PROMPTED THE 
SEVERE THUNDERSTORM WARNING HAS WEAKENED.  AS A RESULT THE SEVERE 
THUNDERSTORM WARNING FOR KENOSHA COUNTY HAS BEEN CANCELLED. 
 
LAT...LON 4264 8817 4255 8836 4217 8753 4241 8735

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:45 AM CDT, 4 hours 59 minutes earlier.

Area forecast discussion, Jun 21, 2:45 AM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
245 AM CDT THU JUN 21 2007

.DISCUSSION...FORECAST FOCUS IS ON RAIN CHANCES TODAY THROUGH
FRIDAY NIGHT.

MODELS ARE IN SHARP DISAGREEMENT OVER PROGRESSION OF SURFACE
BOUNDARY...COLUMN DYNAMICS AND RESULTING QPF PATTERN. I WILL LEAN
TOWARD A NAM..HPC SOLUTION WHICH TENDS TO HANG THE SURFACE BOUNDARY
UP ACROSS SOUTHWEST..SOUTHERN WISCONSIN TODAY AND TONIGHT. THERE
IS VERY LITTLE PUSH BEHIND THE BOUNDARY WHICH REMAINS ACROSS
CENTRAL SECTIONS AT THIS TIME...SIMILAR TO SLOWER NAM PROJECTED
POSITION. HIGHER DEW POINTS SHOULD POOL ALONG THE STALLED BOUNDARY
AND WITH UPPER LEVEL SUPPORT RESULTING CONVECTION IS EXPECTED TO
RESEMBLE NAM AND HPC AMOUNTS TODAY AND TONIGHT.

I EXPECT THE BOUNDARY TO SHOW ONLY A VERY SLOW SOUTHWARD DRIFT
FRIDAY...NOT REACHING NORTHERN ILLINOIS UNTIL THE AFTERNOON...AS
PER THE NAM SOLUTION. MODELS INDICATE SHORT WAVES CONTINUE TO
TRACK ACROSS SOUTHERN WISCONSIN AND NORTHERN ILLINOIS FRIDAY...SO
CONTINUED CONVECTION ACROSS AT LEAST SOUTHWEST HALF OF THE CWA IS
PROBABLE.

GFS HAS AN MCC TRACKING CWA SATURDAY...WHILE THE NAM CONTINUES TO
PUSH CONVECTION SOUTHWARD. GFS LOOKS TO BE SUFFERING FROM FEEDBACK
AGAIN SATURDAY. THE OTHER MODELS...INCLUDING HPC SOLUTION...FAVOR
KEEPING RAIN SOUTH OF THE BORDER. I WILL CONTINUE A DRY FORECAST
ACROSS CWA SATURDAY. IF ANY RAIN LINGERS SATURDAY...IT SHOULD BE
CONFINED TO THE MORNING HOURS AND ALONG THE ILLINOIS BORDER.

SUNDAY AND MONDAY CONTINUE TO LOOK QUIET.

&&

.AVIATION...A WEAK COLD FRONT OVER CNTRL WI WILL SLOWLY DRIFT SOUTH
THIS AM AND WILL BECOME STALLED NEAR THE WI AND IL BORDER. SCT
SHOWERS AND THUNDERSTORMS ALONG THE FRONT EARLY THIS MORNING WILL
WEAKEN AS THEY MOVE INTO SRN WI...THEN RE-FIRE THIS AFTERNOON. VFR
CONDITIONS WILL PREVAIL EXCEPT IN THUNDERSTORMS...WITH BEST CHANCES
FOR MVFR/IFR CONDITIONS IN STORMS ALONG AND SW OF A KDLL-KMSN-KJVL
LINE THROUGH FRI MORNING.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

35/09
Hazardous weather outlook, Jun 21, 5:27 AM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
527 AM CDT THU JUN 21 2007

WIZ046-047-051-052-056>060-062>072-221100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
527 AM CDT THU JUN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FIRE ALONG A
STALLED FRONTAL BOUNDARY OVER SOUTHERN WISCONSIN TODAY.

LOCATIONS ALONG AND SOUTHWEST OF A SPRING GREEN TO JANESVILLE
LINE HAVE A BETTER CHANCE OF SEEING DAMAGING WINDS AND LARGE HAIL
LATE THIS AFTERNOON AND TONIGHT...ALONG WITH HEAVY RAINFALL...WITH
THE CHANCES TAPERING TO THE NORTHEAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY INTO SATURDAY
MORNING...AND AGAIN TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

LMZ643>646-665-221030-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
524 AM CDT THU JUN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS...WITH GUSTY WINDS UP TO 35 KNOTS AND
HAIL UP TO 3/4 OF AN INCH...ARE POSSIBLE TONIGHT MAINLY SOUTH OF
PORT WASHINGTON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY INTO SATURDAY
MORNING...AND AGAIN TUESDAY AND WEDNESDAY.

REM
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 6:58 PM CDTSevere Thunderstorm WarningMKXDane77 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.